Magnetoinductive waves in one, two, and three dimensions

Autor(en): Shamonina, E
Kalinin, VA
Ringhofer, KH
Solymar, L
Stichwörter: PERMITTIVITY; Physics; Physics, Applied; REFRACTION
Erscheinungsdatum: 2002
Herausgeber: AMER INST PHYSICS
Journal: JOURNAL OF APPLIED PHYSICS
Volumen: 92
Ausgabe: 10
Startseite: 6252
Seitenende: 6261
Zusammenfassung: 
The propagation of waves supported by capacitively loaded loops is investigated using a circuit model in which each loop is coupled magnetically to a number of other loops. Since the coupling is due to induced voltages the waves are referred to as magnetoinductive (MI) waves. The mathematical formulations are mostly analytical thanks to long standing previous work on the magnetic and electric fields generated by currents flowing in loops. Retardation is neglected, i.e., dimensions of the structure are assumed to be small relative to the free space wavelength. The dispersion relations, derived in the most general case for a tetragonal three-dimensional structure, exhibit both forward and backward waves within a pass band. It is shown that for reproducing the salient features of the waves it is sufficient to take nearest neighbor coupling into account but coupling between loops further away must also be considered if higher accuracy is required. The investigations include that of resonances, conditions for the existence of traveling waves, tolerances, and streamlines of the Poynting vector. Waveguide components, like bends, power dividers and couplers are considered due to the potential applications of the MI waves as magnetic guides. Generality of the results, their possible implications for transverse electromagnetic wave propagation, previous work on similar waves, including the possibility of phase conjugation, are discussed in a separate section. (C) 2002 American Institute of Physics.
ISSN: 00218979
DOI: 10.1063/1.1510945

Show full item record

Page view(s)

1
Last Week
0
Last month
0
checked on Feb 27, 2024

Google ScholarTM

Check

Altmetric